Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 4, 2021, 2:49 PM MDT for Denver County, Colorado. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2021, 2:49 PM MDT (20:49 UTC)
- Expired
- Jul 4, 2021, 3:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Denver/Boulder, CO
County Denver County, CO
The radar
The Denver radar (KFTG), 38 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:16 PM MDT | HAIL 0.75 | 3 Nnw Parker, CO | FROM NWSCHAT, SPOTTERNETWORK.ORG: 2 E GRANDVIEW ESTATES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312
WWUS85 KBOU 042049
SPSBOU
Special Weather Statement
National Weather Service Denver CO
249 PM MDT Sun Jul 4 2021
COZ040-042115-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
249 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS AND
SOUTHWESTERN ARAPAHOE COUNTIES UNTIL 315 PM MDT...
At 248 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lone Tree, or 12 miles south of Denver, moving south at 5 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Centennial, Highlands Ranch, Parker, Greenwood Village and Lone Tree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3951 10480 3951 10482 3952 10483 3954 10487
3953 10488 3953 10495 3960 10497 3962 10480
3951 10476 3949 10477 3949 10479
TIME...MOT...LOC 2048Z 350DEG 5KT 3955 10489
$$
COOPERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:41 PM MDT, 8 minutes earlier.
Area forecast discussion, Jul 4, 2:41 PM MDT, 8 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 241 PM MDT Sun Jul 4 2021 .SHORT TERM...(This evening through Monday) Issued at 227 PM MDT Sun Jul 4 2021 Convection has initiated over the higher terrain with moderate to heavy rain and isolated severe hail with lightning being the main impacts. With the strengthening ridge upper level flow has slowed allowing for slower moving storms and slightly increased flood potential. Current CAM projections show the storms moving over the urban corridor and east ward through the early evening hours. Dewpoints still sit in the upper 40s to lower 50s with ACARs soundings showing little cap left to detour storms moving across the area. Improving conditions along the foothills and I-25 corridor are anticipated after 8 pm with clearing across all areas after 9 pm. Overnight lows will continue to be on the more mild side with temperatures in the lower 60s with partly cloudy skies. For Monday, the upper ridge will be in place over the four corners region with PW values still hovering over an inch across the plains into the afternoon. Weak flow aloft and 700 mb temperatures a few degrees higher then today will bring highs into the lower to mid-90s once again for the plains. A shortwave embedded in the upper west to northwest flow aloft will push through later in the evening increasing storm coverage over the higher terrain starting around noon and then moving onto the plains after 4 pm. Current CAMs show a few rounds of storms from the influence of the shortwave keeping storms developing and moving eastward well into the overnight hours. With high PW values, skinny CAPE signatures, and weak steering winds of less than 10kts through 500 mb there is increased potential for flash flooding across area burn scars and lower elevations. Will continue to to monitor model trends with these parameters, however a watch may be needed. .LONG TERM...(Monday night through Sunday) Issued at 227 PM MDT Sun Jul 4 2021 For Monday night, Northern Colorado will still be under a slow moving upper disturbance which will have lingering impacts into Tuesday. Moisture levels will remain quite high Monday night with precipitable water values close to 1.25" over the Front Range and plains and slightly less west of the Continental Divide. Main impacts will be a flash flood potential for the stronger storms over the burn areas Monday evening. Beyond the evening, expect lingering scattered rain showers a good bet through the night and potentially into Tuesday morning. Expect quite a bit of low level moisture/low clouds through Tuesday morning. The trof axis looks to move through the area Tuesday morning with a more subsident and drying airmass moving in Tuesday afternoon. Focus for any stronger convection on Tuesday would likely shift over southern portions of the county warning area. Cross sections and forecast soundings showing substantial drying above 700mb for the afternoon. There is some inconsistencies within the models, as the European solution is slower moving the trof across on Tuesday so will blend some compromise solution and will keep some low pops over Northern Colorado into Tuesday afternoon. For the rest of the week, Colorado weather will be dominated by a broad ridge of high pressure building over the Great Basin and interior western U.S. This will lead to mainly dry conditions expect just isolated late day showers/thunderstorms. Temperatures will remain above normal with afternoon readings well into the 90s. There is a trof which will sweep across the northern high plains on late Thursday and Friday which will cause the high pressure ridge to retrograde westward. This will result in some cooling on Friday and into the weekend, closer to seasonal normals. Moisture still looks limited so only slight chances of late day storms. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 227 PM MDT Sun Jul 4 2021 VFR conditions are expected through the TAF period. Winds will stay out of the north to northeast with speeds from 8 to 12 mph . Storms could produce gusty outflow winds at BJC and DEN after 21z with some gusting up to 30-35 mph. Storm potential will be higher at BJC and APA after 22z with DEN seeing VCTS most likely. Conditions will improve after 01z with drainage expected by 04z. There is another round of storms possible for tomorrow afternoon after 21z. && .HYDROLOGY... Issued at 227 PM MDT Sun Jul 4 2021 Increased flash flood threat for Monday on the burn areas starting after 1 pm and continuing into the evening hours. Storms will be slower moving and could produce a tenth up to 4 tenths of rain within 30 min or less with the stronger storms. These conditions warrant an elevated threat across the burn areas. Flash flood threat will be higher Monday evening with deep moisture in place. Expect a drying trend from late Tuesday through the end of the week with a much lower threat for flash flooding in the burn scars. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Bowen LONG TERM...Entrekin AVIATION...Bowen HYDROLOGY...Bowen/Entrekin
Hazardous weather outlook, Jul 4, 11:11 AM MDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1111 AM MDT Sun Jul 4 2021 COZ030>051-051715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1111 AM MDT Sun Jul 4 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be possible this afternoon and into the early evening hours. Storms will form over the higher terrain and move east to southeast across the Metro area after 1 pm an then the eastern plains after 3 pm. Main impacts include moderate to heavy rain, small hail, gusty winds, and lightning. Conditions will improve after 8 pm across the region. Temperatures today will be warm again with highs reaching into the 70s across the higher terrain and 90s over the plains. Tonight will be another mild evening with lows in the upper 50s to lower 60s under party cloudy skies. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous thunderstorms are expected Monday afternoon and evening with heavy rain possible. This will elevate the flash flood threat over the burn areas. Another round of showers and thunderstorms will be possible Tuesday before drier air moves into the region for Wednesday. This will be the start of a warmer and drier period for the latter half of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight, but reports of heavy rain, flooding and hail will be appreciated.
In the hours before
Special weather statement, Jul 4, 12:10 PM MDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Denver CO
1210 PM MDT Sun Jul 4 2021
COZ035-041900-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
1210 PM MDT Sun Jul 4 2021
...SPECIAL WEATHER STATEMENT...
At 1208 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cherokee Park, or 29 miles south of Laramie, moving east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Virginia Dale and Cherokee Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4099 10526 4083 10527 4082 10528 4081 10528
4080 10527 4079 10527 4079 10528 4078 10527
4076 10527 4076 10552 4099 10560
TIME...MOT...LOC 1808Z 269DEG 14KT 4089 10546
COOPERSpecial weather statement, Jul 4, 2:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
249 PM MDT Sun Jul 4 2021
COZ040-042115-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
249 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS AND
SOUTHWESTERN ARAPAHOE COUNTIES UNTIL 315 PM MDT...
At 248 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lone Tree, or 12 miles south of Denver, moving south at 5 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Centennial, Highlands Ranch, Parker, Greenwood Village and Lone Tree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3951 10480 3951 10482 3952 10483 3954 10487
3953 10488 3953 10495 3960 10497 3962 10480
3951 10476 3949 10477 3949 10479
TIME...MOT...LOC 2048Z 350DEG 5KT 3955 10489
COOPERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:00 PM MDT | Flash Flood Warning | BOU | Logan | 2 hr |
| Jul 3, 6:01 PM MDT | Areal Flood Advisory | BOU | Washington | 89 min |
| Jul 3, 6:14 PM MDT | Special Weather Statement | BOU | Sedgwick | 31 min |
| Jul 3, 7:26 PM MDT | Special Weather Statement | BOU | Lincoln | 34 min |
| Jul 4, 10:34 AM MDT | Areal Flood Advisory | BOU | Larimer | 86 min |
| Jul 4, 11:54 AM MDT | Areal Flood Advisory | BOU | Larimer | 81 min |
| Jul 4, 12:10 PM MDT | Special Weather Statement | BOU | Larimer | 50 min |
| Jul 4, 12:28 PM MDT | Areal Flood Advisory | BOU | Larimer | 77 min |
| Jul 4, 12:37 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 38 min |
| Jul 4, 1:51 PM MDT | Areal Flood Advisory | BOU | Larimer | 75 min |
| Jul 4, 3:20 PM MDT | Flash Flood Warning | BOU | Larimer | 85 min |
| Jul 4, 3:31 PM MDT | Areal Flood Advisory | BOU | Douglas | 119 min |
| Jul 4, 3:56 PM MDT | Areal Flood Advisory | BOU | Elbert | 53 min |
| Jul 4, 4:28 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 62 min |
| Jul 4, 4:43 PM MDT | Special Weather Statement | BOU | Elbert | 62 min |
| Jul 4, 5:42 PM MDT | Special Weather Statement | BOU | Douglas | 48 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.